Alert archive / Missouri / Freeze Warnings in 2024
Freeze Warning 2, NWS St. Louis, MO
NWS St. Louis, MO issued this freeze warning at Apr 4, 2024, 2:32 AM CDT for 20 counties in Missouri. It took effect at Apr 5, 2024, 12:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2024, 2:32 AM CDT (07:32 UTC)
- In effect from
- Apr 5, 2024, 12:00 AM CDT
- Expired
- Apr 5, 2024, 8:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS St. Louis, MO
Counties Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 93 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.5 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1744 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
030 WWUS73 KLSX 040732 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 232 AM CDT Thu Apr 4 2024 MOZ018-019-026-027-034>036-041-042-047>052-059-060-062-072-073- 042245- /O.NEW.KLSX.FZ.W.0002.240405T0500Z-240405T1300Z/ Knox MO-Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO- Boone MO-Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO- Montgomery MO-Lincoln MO-Gasconade MO-Warren MO-Franklin MO- Crawford MO-Washington MO- Including the cities of Bowling Green, Mexico, Fulton, Washington, Sullivan, Jefferson City, Columbia, Union, and Hannibal 232 AM CDT Thu Apr 4 2024 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Portions of central, east central, and northeast Missouri. * WHEN...From midnight tonight to 8 AM CDT Friday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Kimble
2 follow-up statements
181 WWUS73 KLSX 050733 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 233 AM CDT Fri Apr 5 2024 ILZ058>060-064-065-069-070-074-095>100-052245- /O.NEW.KLSX.FZ.W.0003.240406T0500Z-240406T1300Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Adams IL-Brown IL-Pike IL-Calhoun IL- Jersey IL-Madison IL- Including the cities of Salem, Mount Sterling, Centralia, Edwardsville, Quincy, Vandalia, Litchfield, Pittsfield, and Alton 233 AM CDT Fri Apr 5 2024 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Portions of south central, southwest, and west central Illinois. * WHEN...From midnight tonight to 8 AM CDT Saturday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MOZ018-019-026-027-034>036-042-051-052-059-060-062-072-073-052245- /O.NEW.KLSX.FR.Y.0001.240406T0500Z-240406T1300Z/ /O.CON.KLSX.FZ.W.0002.000000T0000Z-240405T1300Z/ Knox MO-Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO- Audrain MO-Montgomery MO-Lincoln MO-Gasconade MO-Warren MO- Franklin MO-Crawford MO-Washington MO- Including the cities of Mexico, Sullivan, Hannibal, Washington, Bowling Green, and Union 233 AM CDT Fri Apr 5 2024 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY... ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 31. For the Frost Advisory, temperatures as low as 33 will result in frost formation. * WHERE...Portions of central, east central, and northeast Missouri. * WHEN...For the Freeze Warning, until 8 AM CDT this morning. For the Frost Advisory, from midnight tonight to 8 AM CDT Saturday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MOZ041-047>050-051300- /O.CON.KLSX.FZ.W.0002.000000T0000Z-240405T1300Z/ Boone MO-Moniteau MO-Cole MO-Osage MO-Callaway MO- Including the cities of Fulton, Jefferson City, and Columbia 233 AM CDT Fri Apr 5 2024 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 32. * WHERE...Boone MO, Callaway MO, Cole MO, Moniteau MO, and Osage MO Counties. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ILZ079-101-102-MOZ061-063>065-074-075-084-085-099-052245- /O.NEW.KLSX.FR.Y.0001.240406T0500Z-240406T1300Z/ Randolph IL-Saint Clair IL-Monroe IL-Saint Charles MO-Saint Louis MO-Saint Louis City MO-Jefferson MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-Madison MO-Reynolds MO- Including the cities of Farmington, Saint Charles, Sparta, Saint Louis, Cahokia, Chester, and Belleville 233 AM CDT Fri Apr 5 2024 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of southwest Illinois and east central and southeast Missouri. * WHEN...From midnight tonight to 8 AM CDT Saturday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Britt
736 WWUS73 KLSX 051313 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO Issued by National Weather Service Lincoln IL 813 AM CDT Fri Apr 5 2024 MOZ018-019-026-027-034>036-042-051-052-059-060-062-072-073-060415- /O.EXP.KLSX.FZ.W.0002.000000T0000Z-240405T1300Z/ /O.CON.KLSX.FR.Y.0001.240406T0500Z-240406T1300Z/ Knox MO-Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO- Audrain MO-Montgomery MO-Lincoln MO-Gasconade MO-Warren MO- Franklin MO-Crawford MO-Washington MO- Including the cities of Union, Hannibal, Mexico, Sullivan, Bowling Green, and Washington 813 AM CDT Fri Apr 5 2024 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY... ...FREEZE WARNING HAS EXPIRED... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of central, east central, and northeast Missouri. * WHEN...From midnight tonight to 8 AM CDT Saturday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MOZ041-047>050-051415- /O.EXP.KLSX.FZ.W.0002.000000T0000Z-240405T1300Z/ Boone MO-Moniteau MO-Cole MO-Osage MO-Callaway MO- Including the cities of Jefferson City, Columbia, and Fulton 813 AM CDT Fri Apr 5 2024 ...FREEZE WARNING HAS EXPIRED... Temperatures have risen above freezing, and the threat of freezing temperatures has ended for this morning. $$ ILZ058>060-064-065-069-070-074-095>100-060415- /O.CON.KLSX.FZ.W.0003.240406T0500Z-240406T1300Z/ Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Adams IL-Brown IL-Pike IL-Calhoun IL- Jersey IL-Madison IL- Including the cities of Mount Sterling, Edwardsville, Litchfield, Salem, Alton, Vandalia, Pittsfield, Quincy, and Centralia 813 AM CDT Fri Apr 5 2024 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Portions of south central, southwest, and west central Illinois. * WHEN...From midnight tonight to 8 AM CDT Saturday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ILZ079-101-102-MOZ061-063>065-074-075-084-085-099-060415- /O.CON.KLSX.FR.Y.0001.240406T0500Z-240406T1300Z/ Randolph IL-Saint Clair IL-Monroe IL-Saint Charles MO-Saint Louis MO-Saint Louis City MO-Jefferson MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-Madison MO-Reynolds MO- Including the cities of Chester, Belleville, Saint Charles, Cahokia, Farmington, Saint Louis, and Sparta 813 AM CDT Fri Apr 5 2024 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT SATURDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of southwest Illinois and east central and southeast Missouri. * WHEN...From midnight tonight to 8 AM CDT Saturday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ AAT
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this freeze warning went out at Apr 3, 10:50 PM CDT, 3 hours 42 minutes earlier. Its key messages:
- Freezing temperatures and/or frost is expected both Friday and Saturday morning. Headlines will be needed in the future.
- A wave of showers and thunderstorms is expected to move northeast across the area Saturday night into Sunday morning. The threat of severe thunderstorms remain low.
- Monday's Eclipse forecast remains dry and warm with highs in the 70s. Cloud cover remains low (20-30%) across the path of totality in southeast Missouri.
Area forecast discussion, Apr 3, 10:50 PM CDT, 3 hours 42 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1050 PM CDT Wed Apr 3 2024 .KEY MESSAGES... - Freezing temperatures and/or frost is expected both Friday and Saturday morning. Headlines will be needed in the future. - A wave of showers and thunderstorms is expected to move northeast across the area Saturday night into Sunday morning. The threat of severe thunderstorms remain low. - Monday's Eclipse forecast remains dry and warm with highs in the 70s. Cloud cover remains low (20-30%) across the path of totality in southeast Missouri. && .SHORT TERM... (Tonight) Issued at 202 PM CDT Wed Apr 3 2024 Deep cyclonic flow was responsible for cloudy, breezy and wet conditions today. Temperatures remained in the 30s and 40s, making it feel more like winter than spring. The wind hasn't gusted as high as we forecast thus far so we may end up canceling the wind advisory early. Showers will decrease in coverage and eventually dissipate this evening with the loss of daytime instability. Winds will remain gusty, so even though temperatures dip into the middle to upper 30s, frost is not expected tonight. CVKING && .LONG TERM... (Thursday through Next Wednesday) Issued at 202 PM CDT Wed Apr 3 2024 The upper air pattern remains very amplified for the remainder of this week and into the weekend. The current upper low will eventually shift east into New England, while the next storm system moves onshore and across the Rocky Mountains. We will be sandwiched between the two upper lows with a ridge extending into Canada by Saturday morning. After another cool, cloudy, and breezy day on Thursday with a smattering of showers predominately along and east of the Mississippi River, the cyclonic flow will finally loosen its grip and high pressure will build overhead Thursday night through Saturday morning. This will set the stage for optimal radiational cooling and the threat of freezing temperatures and frost Friday and Saturday morning. Despite the cold mornings, the higher sun angle will lead to large diurnal temperature swings and warmer afternoon highs (50s on Friday and 60s on Saturday). The next system will start to affect the region with return flow kicking into full gear by Saturday afternoon. The probability of showers and thunderstorms rapidly increasing Saturday night into Sunday as a wave of precipitation moves northeast across the CWA. The threat of severe thunderstorms remains low at this time. Monday still appears to be dry for the solar eclipse and quite warm with highs in the 70s. Cloud cover remains low (20 to 30 percent), but there is some question regarding high level cirrus that could be present a challenge to viewing. Rain chances increase again Tuesday and Wednesday, but there is quite a bit of spread in the ensemble guidance with the placement of synoptic features and northward extent of precipitation. CVKING && .AVIATION... (For the 06z TAFs through 06z Thursday Night) Issued at 1041 PM CDT Wed Apr 3 2024 MVFR ceilings continue to push northeast into Illinois, but they are still expected to build southwest around sunrise bringing MVFR conditions back into all but the Mid-Missouri terminals. Isolated to widely scattered light showers will accompany these clouds, but coverage is too limited to mention VCSH at KUIN - the terminal with the best chance at seeing precipitation. Showers and MVFR ceilings exit in the late afternoon leaving us dry and clear. Gusty northwest winds will also fall beneath 10 kts becoming light this evening. Expect sustained winds of 10 to 15 kts gusting to 25 kts from now until then. Jaja && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 3, 7:03 PM CDT, 7 hours 29 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 703 PM CDT Wed Apr 3 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-050015- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 703 PM CDT Wed Apr 3 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A wave of showers and thunderstorms will move northeast across the region Saturday night and Sunday. The threat of severe thunderstorms remain low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Jaja
Nearby
Freeze Warnings in Missouri, 2024Every freeze warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.